Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 166, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 20, 2003, 6:02 PM MDT for De Baca County, Quay County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2003, 6:02 PM MDT (00:02 UTC)
- Expired
- Sep 20, 2003, 6:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties De Baca County, NM, Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 210002 SVRABQ NMC011-037-210030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT SAT SEP 20 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO EXTREME SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 600 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM 12 MILES WEST OF HOUSE...OR ABOUT 13 MILES NORTHEAST OF FORT SUMNER... MOVING EAST AT 30 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3474 10418 3457 10422 3450 10391 3468 10377 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 20, 3:10 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SAT SEP 20 2003 CORRECTED TIME OF FRIDAY/S COLD FRONT IN THE LAST LINE OF THE SECOND PARAGRAPH .DISCUSSION...SCATTERED THUNDERSTORMS EAST AND ISOLATED SOUTH THIS EVENING AS THE BASE OF AN UPPER TROF SWINGS ACROSS THE AREA. A FEW SHOWERS AND STORMS MAY LINGER INTO THE EARLY MORNING HOURS ALONG THE TEXAS BORDER. DRYING ALOFT AND A NORTHEASTERLY WIND SHIFT IN THE EAST WILL LEAD TO MOSTLY SUNNY...DRIER AND COOLER DAYS SUNDAY AND MONDAY. THE AVN IS QUITE A BIT FASTER THAN ETA MOVING TROPICAL STORM MARTY N TOWARD THE BAJA...SO WE/LL USE A SYSTEM MOTION THAT SPLITS THE DIFFERENCE. LOOK FOR CLOUDINESS TO INCREASE FROM THE SW STARTING EARLY TUE MORNING WITH A SLIGHT CHANCE FOR CONVECTION OVER THE SW MTNS STARTING EARLY TUE AM AS WELL. W/ A LEE TROF IN THE EAST...THE EAST LOOKS WARMER AND DRIER TUE. BY WED...THE SLIGHT CHANCE FOR CONVECTION WILL SPREAD ACROSS THE W HALF OF THE CWA AND INCLUDE THE SW MTNS...AS A TROF IN THE WESTERLIES DIGS OFF THE PACIFIC COAST INVITING MARTY/S MOISTURE NORTHWARD. THE LATTER HALF OF THE COMMING WEEK WILL SEE A CHANCE FOR CONVECTION AREAWIDE WHILE THE APPROACHING TROF AND THE SUBTROPICAL SYSTEM MERGE OVER THE GREAT BASIN. BEST CHANCES WILL FAVOR THE WESTERN AND NORTHERN HALFS...THANKS TO THE HIGHER TERRAIN AND A BACKDOOR COLD FRONT THAT WILL PUNCH INTO THE NORTHEAST EARLY FRIDAY. DLC .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 046/082 047/083 048 44000 GALLUP.................... 036/083 036/085 037 44000 GRANTS.................... 039/081 040/083 041 44000 GLENWOOD.................. 048/087 049/088 050 44000 CHAMA..................... 030/070 032/072 034 44000 LOS ALAMOS................ 044/076 043/076 043 44000 RED RIVER................. 030/064 033/067 035 44000 TAOS...................... 038/075 042/075 043 44000 SANTA FE.................. 044/078 043/077 043 44000 SANTA FE AIRPORT.......... 046/080 045/079 045 44000 ESPANOLA.................. 041/081 040/080 041 44000 ALBUQUERQUE HEIGHTS....... 054/086 055/085 056 44000 ALBUQUERQUE VALLEY........ 049/088 050/086 051 44000 ALBUQUERQUE FOOTHILLS..... 050/081 051/081 052 44000 ALBUQUERQUE WEST MESA..... 053/087 054/085 055 44000 SOCORRO................... 055/087 056/085 057 44100 SANDIA PARK/CEDAR CREST... 043/078 044/075 045 44300 MORIARTY/ESTANCIA......... 040/079 040/075 041 44300 CARRIZOZO................. 050/082 052/080 053 44300 RUIDOSO................... 040/075 046/073 046 44300 RATON..................... 042/076 039/071 042 44100 LAS VEGAS................. 044/077 043/072 045 44100 ROY....................... 046/076 045/072 047 44300 CLAYTON................... 052/076 049/074 051 44300 SANTA ROSA................ 049/082 049/077 050 44300 TUCUMCARI................. 053/079 054/078 054 44300 FORT SUMNER............... 053/083 053/077 054 44300 CLOVIS.................... 054/082 055/075 055 44300 PORTALES.................. 054/084 055/079 055 44300 ROSWELL................... 056/089 058/085 058 44300 .ABQ...NONE.
Hazardous weather outlook, Sep 20, 6:00 AM MDT, 12 hours 2 minutes before
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY/SATURDAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS ARE POSSIBLE FROM CATRON COUNTY EASTWARD TO ABOUT CHAVES COUNTY. GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THOSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY REMNANTS FROM TROPICAL STORM BARTY MAY MOVE UP OVER WESTERN NEW MEXICO AROUND THE MIDDLE OF THIS WEEK. THIS COULD RESULT IN THUNDERSTORMS WITH HEAVY SHOWERS FOR TUESDAY...WEDNESDAY AND THURSDAY. THIS IS FIVE DAYS OUT AND CONFIDENCE ISNT REAL HIGH AT THIS POINT. IT/S JUST SOMETHING WE/RE KEEPING AN EYE ON FOR NOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 20, 2:54 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
254 PM MDT SAT SEP 20 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 12 N SOCORRO NM .75 INCH HAIL
09/20/03 SOCORRO REPORTED BY PUBLIC.
JMLocal storm report, Sep 20, 5:51 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
551 PM MDT SAT SEP 20 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 25 NE ROY NM .75 INCH HAIL
09/20/03 HARDING PUBLIC REPORT
JMNearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.